MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED3516-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause of the complaint cannot be determined.
 
Event or Problem Description
It was reported that the fred was successfully deployed without incident in the left internal carotid artery (ica) to treat a paraophthalmic aneurysm.Post-procedure angiograms identified an anterior internal carotid artery (aica) aneurysm, which was treated with non-microvention devices, and a fistula component of the aica aneurysm was identified.An attempt was made with non-microvention devices to access the vessel associated with the fistula, resulting in contrast extravasation that was treated with onyx liquid embolic.Follow-up angiograms then demonstrated thrombus within the fred stent.Access to the fred was attempted with a wire and a catheter (non-microvention devices) and the fred became "bunched" in the proximal segment.The stent was not able to be accessed to directly treat the thrombus.The patient was on an aggrastat drip.The paraophthalmic aneurysm was accessed and treated with three (3) coils (non-microvention).Final angiograms confirmed good contralateral flow through the anterior communication artery (acom).The patient was shunted due to the posterior bleed.The patient's condition was reported to be "stable.".

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10292581
Report Number2032493-2020-00169
Device Sequence Number19464333
Product Code OUT
UDI-Device Identifier00842429106679
UDI-Public(01)00842429106679(11)200311(17)230228(10)200311544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/28/2023
Device Model NumberFRED3516-PMA
Device Lot Number200311544
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR